MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840120DIJJ-JP
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.A review of the ventilator logs confirm the reported psol stuck open code which would lead to a loss of ventilation to the patient.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator generated a background check alert message indicating air proportional solenoid (psol) stuck open.The patient was removed from the ventilator and was placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section d9 was updated due to device evaluation section h6 evaluation codes were updated due to device evaluation method code (annex b) additional code added result code (annex c) remove c20 and add c13 conclusion code (annex d) remove d15 and add d02 component code (annex g) remove g07003 and add g07001 h3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the 840 ventilator generated a background check alert message indicating air proportional solenoid (psol) stuck open.The device was available for evaluation.Based on the review of the logs, it was confirmed that the ventilator generated a diagnostic code indicating an open air psol stuck event that would lead to loss of ventilation.The service personnel (sp) inspected the ventilator, confirmed the reported issue with a background diagnostic code in the logs but could not replicate.Based on the code, sp replaced air proportional solenoid (psol) and inspiratory electronics printed circuit board (pcb).Additionally, sp replaced breath delivery (bd) central processing unit (cpu) printed circuit board (pcb) as a preventative measure.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the event was isolated to potential fault in air psol and/or inspiratory electronics pcb and/or bd cpu pcb.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d4 unique identifier (udi)# updated section d9 was updated due to returned parts section h6 evaluation codes were updated due to analysis of returned parts.Conclusion code (annex d) remove d02 and add d15 h3 device evaluation summary: was updated due to analysis of returned parts medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the 840 v entilator generated a background check alert message indicating air proportional solenoid (psol) stuck open.The device was available for evaluation.Based on the review of the logs, it was confirmed that the ventilator generated a diagnostic code indicating an open air psol stuck event that would lead to loss of ventilation.The service personnel (sp) inspected the ventilator, confirmed the reported issue with a background diagnostic code in the logs but could not replicate.Based on the code, sp replaced air proportional solenoid valve (psol) and inspiratory electronics printed circuit board (pcb).Additionally, sp replaced breath delivery (bd) central processing unit (cpu) printed circuit board (pcb) as a preventative measure.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The air psol valve, inspiratory electronics pcb and bd cpu pcb were returned to medtronic for analysis.The components were visually inspected and functionally tested with no malfunction or product deficiency observed.The potential cause may be due to a temporary difference between the expected air flow and that produced by proportional solenoid valve (psol).The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21637010
Report Number8020893-2025-00053
Device Sequence Number9246283
Product Code CBK
UDI-Device Identifier10884521076891
UDI-Public(01)10884521076891(11)071017(21)3510074115
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840120DIJJ-JP
Device Catalogue Number4-840120DIJJ-JP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer05/14/2025
08/06/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date05/16/2025
08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown